Thunderstorm Wind, Smith
- When
- August 4, 2:50 PM CST
- Where
- Smith County, Whitehouse
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.233, -95.217
Several trees and powelines downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 4, 2:15 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CDT THU AUG 4 2005 .DISCUSSION... WIDELY SCATTERED CONVECTION BEGINNING TO POP UP ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA WHERE A FABORABLE LOW LEVEL THETAE AXIS EXISTS ALONG WITH HIGHER PRECIPITABLE WATER. SOME DRIER AIR OBSERVED ON VIS SATELLITE AND THE LACK OF CUMULUS NOTED ACROSS OUR NORTHEAST ZONES THIS AFTERNOON WITH WEAK NORTHEAST FLOW ALOFT EXPECTED TO CONTINUE THE NEXT SEVERAL DAYS. BEST CHANCES OF RAIN WILL BE ACROSS THE EAST HALF TONIGHT BUT COVERAGE ONLY WARRANTING SLIGHT CHANCE. KEPT SLIGHT CHANCE GOING THROUGH THE WEEKEND AREAWIDE AS UPPER LEVEL CUTOFF SYSTEM ACROSS THE NE GULF COAST RETROGRADES WESTWARD TOWARDS THE REGION. GFS IS PROBABLY TOO QUICK TO DISSIPATE THIS SYSTEM WITH A DEEPENING TROUGH AXIS ACROSS THE SOUTHERN PLAINS BY EARLY NEXT WEEK. STILL IT APPEARS THAT PERHAPS MONDAY WILL BE OUR BEST CHANCE OF RAIN THROUGH THE FORECAST WITH GOOD MOISTURE IN PLACE. BEYOND EARLY NEXT WEEK...RAIN CHANCES LOOKING SLIM AS UPPER RIDGE EXPECTED TO BUILD WESTWARD FROM THE EAST COAST INTO THE GULF. && .PRELIMINARY POINT TEMPS/POPS... SHV 75 97 75 96 / 20 20 20 20 MLU 72 94 72 93 / 10 20 20 20 DEQ 70 97 71 96 / 20 20 20 20 TXK 73 97 73 96 / 20 20 20 20 ELD 72 96 72 95 / 10 20 20 20 TYR 73 96 73 96 / 20 20 20 20 GGG 73 96 73 96 / 20 20 20 20 LFK 73 96 73 96 / 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU AUG 4 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 13
The Shreveport radar (KSHV), 131 km away, was scanning. The volume nearest the first event began at 20:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees and powelines downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482121.